|off beat question
Jun 22, 2002
I've decided to undergo plastic surgery(lipo)for fat accumultion in the love handle/lower ab/upper thigh area.Both my doctor and I agree that this accumulation is the result of long term antiviral therapy.He's fine with my having liposuction.My health is very good,however my appearence is not.So I have two questions that I will also pose to the surgeon.Since the fat cells are removed through liposuction is there a chance that areas that were depleted by probably zerit some time ago will fill in or will I just "grow"back new fat cells in these problem areas? I know in normal situations once the fat cells are sucked out,it shouldn't return as long as you do your part with diet and exercise.(Which I've been doing for years)But since meds is the problem(not my personal habits)and lipo is so poorly understood, will my meds cause new fat cells to grow back once they are removed?I thought you are born with a predetermined number of fat cells and how you 'inflate them 'has to do with personal habits.The other issue I have is I lost most of my hair from medication(I'm one of the small number that is unfortunately sensitive to all antivirals from that standpoint)and it has an inpact on the hair that is left on my body in the respect that the hair on my legs etc. grows really really slow(I can go a month without shaving)I'm afraid that this means I will heal very slowly from surgery also, thus opening the door for complications.What do you think?
| Response from Dr. Henry
Patients of mine that have undergone liposuction or other forms of fat excision have periodically had to undergo the procedure again as long as they were on the same type of HIV therapy. The rate seems to vary. Where that additional fat comes from is a good question that I don't have an anwer to. Healing after surgery is generally excellent in HIV patients. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Do People Get AIDS From Sex With A Prostitute?
- Black Spots After Anal Sex Without Condom Does It Mean I Have HIV
- Black Spots After Sharing Dildos Worried I Have HIV
- Blood In Semen After Mutual Masturbation Worried I Have HIV
- Dry Mouth After Sex With Hooker Worried I Have HIV
- Pain In Urethra After Sex With Sex Worker Worried I Have
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.